Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
pknsgirl

AHHH!! accutane help....confused!

Recommended Posts

SO...i had a derm appt. a month ago, and they did the first preg. test and bloodwork. i was on drugs for strep and lots of ibuprofen, and my liver function was high, so i was supposed to go in last week for another test, which they said once im off the drugs will probably be fine. OF COURSE in the month now that is been until this week, my skin cleared up A LOT. and so i canceled the bloodwork and decided when i go in this week id ask to try something else first. [have tried a lot of topicals but not alot of antibiotics]. and now the little cysts are coming back.

i guess i just need some advice. when my skin was clearer i felt SO much happier and less stressed. now it looks awful and i dont even wanna go to work ={ which is lame, i know. im just really scared about going on accutane. my appt is in two days.....what would you do???

Share this post


Link to post
Share on other sites

I would try the Accutane. I would always put off derm visits because my skin looked good, but it would always get worse later, and I'd regret not going sooner.

The ibuprofen shouldn't have affected your LFT's, and most likely the antibiotic would not have either, so that would be my main concern.

Share this post


Link to post
Share on other sites
SO...i had a derm appt. a month ago, and they did the first preg. test and bloodwork. i was on drugs for strep and lots of ibuprofen, and my liver function was high, so i was supposed to go in last week for another test, which they said once im off the drugs will probably be fine. OF COURSE in the month now that is been until this week, my skin cleared up A LOT. and so i canceled the bloodwork and decided when i go in this week id ask to try something else first. [have tried a lot of topicals but not alot of antibiotics]. and now the little cysts are coming back.

i guess i just need some advice. when my skin was clearer i felt SO much happier and less stressed. now it looks awful and i dont even wanna go to work ={ which is lame, i know. im just really scared about going on accutane. my appt is in two days.....what would you do???

You'll have to decide for yourself...but here is my experience.

I started taking antibiotics for acne years ago. Around the same time, I started getting chronic yeast infections. Over the years I tried different types, some didn't bother me as much as others and I learned to take acidophilus along with the antibiotics (to prevent yeast infections). About 11 years ago, I started having trouble with IBS (irritable bowel syndrome). I don't know if the long term antibiotic use contributed to the stomach problems.

Each time I stopped the antibiotics, the acne returned (even on them and tons of topicals, I was never clear...my acne remained mild to moderate).

I finally decided enough was enough and went on accutane. I've been completely clear for the past 7 months, and off of tane for 4 months.

Share this post


Link to post
Share on other sites

thanks for the opinions! guess i just needed the encouragement =}

when i was sick i didnt know i had strep, and it was soo bad that until i went to the doc i was on a TON of ibuprofen for a week before i actually got on the meds for strep. my derms assistant told me that the test showed high liver function, and since i dont drink that it could be from my liver trying to process all the ibuprofen. i really hope thats it cause i dont want the accutane option taken from me. guess ill find out in a couple days.

Share this post


Link to post
Share on other sites
thanks for the opinions! guess i just needed the encouragement =}

when i was sick i didnt know i had strep, and it was soo bad that until i went to the doc i was on a TON of ibuprofen for a week before i actually got on the meds for strep. my derms assistant told me that the test showed high liver function, and since i dont drink that it could be from my liver trying to process all the ibuprofen. i really hope thats it cause i dont want the accutane option taken from me. guess ill find out in a couple days.

Antibiotics and ibuprofen do unfortunately affect the LFTs. :( BUT the good news is that it is usually short term and completely goes back to normal once you're off the offending substance. Tylenol and alcohol are another situation entirely. Both can cause permanent liver damage. So avoid both before your tests, during Accutane therapy and for several months thereafter to be absolutely safe. Almost all meds are metabolized through the liver and kidneys. A VERY high protein diet can affect liver function tests. Herbal supplements can affect liver function tests. Vitamin A in higher doses will affect liver function tests. In other words, do not take anything you absolutely do not require to survive when you're contemplating taking Tane. Your liver will THANK YOU. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×